Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at May 1, 2016, 5:06 PM EDT for Estill County, Kentucky. It took effect at May 1, 2016, 7:13 PM EDT. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 5:06 PM EDT (21:06 UTC)
- In effect from
- May 1, 2016, 7:13 PM EDT
- Expired
- May 4, 2016, 3:49 AM EDT
- In force
- 57 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River near Ravenna (RAVK2). The gauge peaked at 23.19 ft at May 2, 2016, 10:00 AM EDT.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
219 WGUS43 KJKL 012106 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 506 PM EDT SUN MAY 1 2016 ...The National Weather Service in Jackson Kentucky has issued a flood warning for the following rivers in Kentucky... The Kentucky River at Heidelberg The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is occurring or is imminent. Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11 pm. && KYC129-020906- /O.NEW.KJKL.FL.W.0006.160501T2203Z-160503T0316Z/ /HLDK2.1.ER.160501T2203Z.160502T0600Z.160502T2116Z.NO/ 506 PM EDT SUN MAY 1 2016 The National Weather Service in Jackson Kentucky has issued a * Flood Warning for The Kentucky River at Heidelberg. * until Monday evening. * at 4:45 PM Sunday the stage was 19.6 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ KYC065-020906- /O.NEW.KJKL.FL.W.0007.160501T2313Z-160503T0800Z/ /RAVK2.1.ER.160501T2313Z.160502T1200Z.160503T0200Z.NO/ 506 PM EDT SUN MAY 1 2016 The National Weather Service in Jackson Kentucky has issued a * Flood Warning for The Kentucky River near Ravenna. * until Monday night. * at 4:15 PM Sunday the stage was 19.5 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * At 25.0 feet...Moderate flooding occurs. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$ GREIF
8 follow-up statements
519 WGUS83 KJKL 012346 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 746 PM EDT SUN MAY 1 2016 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 1 am. A Flood Warning means that flooding is occurring or is imminent. && KYC065-021146- /O.CON.KJKL.FL.W.0007.000000T0000Z-160503T0800Z/ /RAVK2.1.ER.160501T2341Z.160502T1200Z.160503T0200Z.NO/ 746 PM EDT SUN MAY 1 2016 The Flood Warning continues for The Kentucky River near Ravenna. * at 7:15 PM Sunday the stage was 20.4 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 24.5 feet by tomorrow morning. The river will fall below flood stage tomorrow evening. * At 25.0 feet...Moderate flooding occurs. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$ GREIF
474
WGUS83 KJKL 020337
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1137 PM EDT SUN MAY 1 2016
...The flood warning continues for the following rivers in
Kentucky...
The Kentucky River at Heidelberg
The South Fork Kentucky River at Booneville
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 10 am.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC189-021403-
/O.CON.KJKL.FL.W.0005.000000T0000Z-160502T1403Z/
/BOOK2.1.ER.160501T1933Z.160502T0600Z.160502T0803Z.NO/
1137 PM EDT SUN MAY 1 2016
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* at 11:00 PM Sunday the stage was 27.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.2 feet by
early tomorrow morning. The river will fall below flood stage
by 10 am tomorrow.
* At 27.0 feet...Low lying areas flood.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-021537-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-160503T0300Z/
/HLDK2.1.ER.160501T2218Z.160502T1200Z.160502T2100Z.NO/
1137 PM EDT SUN MAY 1 2016
The Flood Warning continues for
The Kentucky River at Heidelberg.
* at 10:45 PM Sunday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.5 feet by
tomorrow morning. The river will fall below flood stage tomorrow
afternoon.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-021537-
/O.CON.KJKL.FL.W.0007.000000T0000Z-160503T0800Z/
/RAVK2.1.ER.160502T0108Z.160502T1200Z.160503T0200Z.NO/
1137 PM EDT SUN MAY 1 2016
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 11:15 PM Sunday the stage was 21.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.5 feet by
tomorrow morning. The river will fall below flood stage late
tomorrow evening.
* At 25.0 feet...Moderate flooding occurs.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$
GREIF717 WGUS83 KJKL 021351 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 951 AM EDT MON MAY 2 2016 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River at Heidelberg The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 2 PM. A Flood Warning means that flooding is occurring or is imminent. && KYC129-030044- /O.EXT.KJKL.FL.W.0006.000000T0000Z-160503T0044Z/ /HLDK2.1.ER.160501T2218Z.160502T0730Z.160502T1844Z.NO/ 951 AM EDT MON MAY 2 2016 The Flood Warning continues for The Kentucky River at Heidelberg. * at 8:45 AM Monday the stage was 20.6 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ KYC065-030151- /O.EXT.KJKL.FL.W.0007.000000T0000Z-160503T0923Z/ /RAVK2.1.ER.160502T0108Z.160502T1800Z.160503T0323Z.NO/ 951 AM EDT MON MAY 2 2016 The Flood Warning continues for The Kentucky River near Ravenna. * at 9:15 AM Monday the stage was 23.1 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 23.5 feet by this afternoon. The river will fall below flood stage tonight. * At 25.0 feet...Moderate flooding occurs. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$ SHALLENBERGER
038 WGUS83 KJKL 021854 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 254 PM EDT MON MAY 2 2016 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 10 pm. A Flood Warning means that flooding is occurring or is imminent. && KYC065-030654- /O.EXT.KJKL.FL.W.0007.000000T0000Z-160503T1048Z/ /RAVK2.1.ER.160502T0108Z.160502T1645Z.160503T0448Z.NO/ 254 PM EDT MON MAY 2 2016 The Flood Warning continues for The Kentucky River near Ravenna. * at 2:15 PM Monday the stage was 23.1 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by after midnight tomorrow. * At 21.5 feet...Sang Branch Road is under water at Red Lick Creek. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$
831 WGUS83 KJKL 030251 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1051 PM EDT MON MAY 2 2016 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 10 am Tuesday. A Flood Warning means that flooding is occurring or is imminent. && KYC065-031451- /O.EXT.KJKL.FL.W.0007.000000T0000Z-160505T0147Z/ /RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T1947Z.NO/ 1051 PM EDT MON MAY 2 2016 The Flood Warning continues for The Kentucky River near Ravenna. * at 10:15 PM Monday the stage was 22.6 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Wednesday afternoon. * At 21.5 feet...Sang Branch Road is under water at Red Lick Creek. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$
959 WGUS83 KJKL 031355 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 955 AM EDT TUE MAY 3 2016 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 10 PM THIS EVENING. A Flood Warning means that flooding is occurring or is imminent. && KYC065-040155- /O.CON.KJKL.FL.W.0007.000000T0000Z-160505T0147Z/ /RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T1947Z.NO/ 955 AM EDT TUE MAY 3 2016 The Flood Warning continues for The Kentucky River near Ravenna. * at 9:15 AM Tuesday the stage was 22.1 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 22.2 feet by this afternoon. The river will fall below flood stage tomorrow afternoon. * At 21.5 feet...Sang Branch Road is under water at Red Lick Creek. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$
417 WGUS83 KJKL 040214 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1014 PM EDT TUE MAY 3 2016 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 4 am Wednesday. A Flood Warning means that flooding is occurring or is imminent. && KYC065-041026- /O.EXT.KJKL.FL.W.0007.000000T0000Z-160504T1026Z/ /RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T0426Z.NO/ 1014 PM EDT TUE MAY 3 2016 The Flood Warning continues for The Kentucky River near Ravenna. * at 9:15 PM Tuesday the stage was 21.5 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and expected to continue. * Forecast...The river will continue to fall to below flood stage by early Wednesday morning. * At 21.5 feet...Sang Branch Road is under water at Red Lick Creek. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$
121 WGUS83 KJKL 040749 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 349 AM EDT WED MAY 4 2016 ...The flood warning is cancelled for the following rivers in Kentucky... The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The warning has been downgraded to a flood advisory and will be updated by 10 am this morning. && KYC065-040819- /O.CAN.KJKL.FL.W.0007.000000T0000Z-160504T1026Z/ /RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T0607Z.NO/ 349 AM EDT WED MAY 4 2016 The Flood Warning is cancelled for The Kentucky River near Ravenna. * at 3:15 AM Wednesday the stage was 20.8 feet. * Flood stage is 21.0 feet. * Fell below flood stage at 2:07 AM Wednesday. * Forecast...The river will continue to fall to 18.3 feet by tomorrow morning. * At 21.0 feet...Low lying areas flood. Red, Lick, Road, Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood in several places. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at May 1, 3:57 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 1, 3:57 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT SUN MAY 1 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 354 PM EDT SUN MAY 1 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT. HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE MENTIONED THIS IN THE HWO AS WELL. HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 357 PM EDT SUN MAY 1 2016 FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND. THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S BY SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 133 PM EDT SUN MAY 1 2016 SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT THROUGH TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHALLENBERGER LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 4:19 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 PM EDT SUN MAY 1 2016 KYZ044-050>052-058>060-068-069-104-106>115-119-120-022330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 419 PM EDT SUN MAY 1 2016 ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. KYZ079-080-083>088-116>118-022330- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... MANCHESTER...HYDEN...JENKINS...WHITESBURG 419 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. HAL/SHALLENBERGER
In the hours before
Special weather statement, May 1, 3:16 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 316 PM EDT SUN MAY 1 2016 KYZ106>109-011945- WOLFE-MORGAN-JOHNSON-MAGOFFIN- 316 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...JOHNSON... MAGOFFIN... AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER ADELE...OR 10 MILES SOUTH OF WEST LIBERTY...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALYERSVILLE...MASON...BROWNLOW...HAGER...PERLIE...BETHANNA...CUTUNO... ELSIE...BALLOT...HOLLIDAY...EPSON...KERNIE...SELLARS...FLAT FORK...BURNING FORK...CANNEL CITY...CONLEY...BLOOMINGTON...STRINGTOWN AND LICKSBURG. THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 58 AND 76. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3769 8294 3772 8336 3779 8336 3786 8292 TIME...MOT...LOC 1916Z 265DEG 20KT 3776 8329 JMW
Special weather statement, May 1, 3:41 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT SUN MAY 1 2016
KYZ044-052-012015-
ROWAN-FLEMING-
341 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...
AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER GODDARD...OR 7 MILES
SOUTHEAST OF FLEMINGSBURG...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POPLAR PLAINS...PLUMMERS LANDING...HILLSBORO...MUSES MILLS AND GODDARD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3842 8353 3841 8352 3841 8351 3840 8350
3840 8348 3838 8345 3840 8341 3835 8337
3833 8336 3829 8367 3836 8374 3842 8356
TIME...MOT...LOC 1940Z 249DEG 15KT 3835 8364
JMWSpecial weather statement, May 1, 3:55 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 355 PM EDT SUN MAY 1 2016 KYZ107-109-110-012030- FLOYD-JOHNSON-MAGOFFIN- 355 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT FLOYD...JOHNSON...MAGOFFIN... AT 355 PM EDT...A STRONG THUNDERSTORM WAS OVER STRINGTOWN...OR OVER SALYERSVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAINTSVILLE...SALYERSVILLE...MASON...BROWNLOW...RICEVILLE...SWAMP BRANCH... STAFFORDSVILLE...PERLIE...DOBSON...FALCON...OIL SPRINGS...BALLOT... MASHFORK...BURNING FORK...CONLEY...FITZ...STRINGTOWN...LICKSBURG...COLLISTA AND BONANZA. THIS INCLUDES THE FOLLOWING HIGHWAYS... BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 73 AND 76. U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 3 AND 8. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3773 8311 3780 8311 3785 8281 3768 8280 TIME...MOT...LOC 1955Z 269DEG 25KT 3776 8306 JMW
Special weather statement, May 1, 4:13 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT SUN MAY 1 2016
KYZ044-052-012030-
ROWAN-FLEMING-
413 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...
AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALTZ...OR 12 MILES
NORTH OF MOREHEAD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WALTZ.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL KENTUCKY.
&&
LAT...LON 3840 8348 3838 8345 3840 8341 3839 8340
3837 8339 3835 8337 3832 8336 3832 8334
3831 8334 3831 8350 3841 8352
TIME...MOT...LOC 2013Z 262DEG 25KT 3836 8342
DJLocal storm report, May 1, 4:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 E SALYERSVILLE 37.75N 83.05W
05/01/2016 E1.00 INCH MAGOFFIN KY BROADCAST MEDIA
&&
SHALLENBERGERLocal storm report, May 1, 4:43 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 2 N PRESTONSBURG 37.70N 82.77W
05/01/2016 E0.50 INCH FLOYD KY TRAINED SPOTTER
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:55 PM EDT | Special Weather Statement | JKL | Laurel | 65 min |
| May 1, 2:24 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 36 min |
| May 1, 2:59 AM EDT | Special Weather Statement | JKL | Pulaski | 31 min |
| May 1, 3:20 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more | 3 hr |
| May 1, 4:17 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more | 3 hr |
| May 1, 4:23 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 3 hr |
| May 1, 4:30 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 3 hr |
| May 1, 5:27 AM EDT | Areal Flood Advisory | JKL | Floyd, Martin, Pike | 3 hr |
| May 1, 6:09 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski | 3 hr |
| May 1, 7:05 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 3 hr |
| May 1, 7:18 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 3 hr |
| May 1, 7:23 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 6 hr |
| May 1, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Martin, Pike | 5 hr |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Clay | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Owsley | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Lee | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 1, 12:07 PM EDT | River Flood Advisory | JKL | Magoffin | 7 hr |
| May 1, 2:15 PM EDT | River Flood Advisory | JKL | Breathitt | 4 days |
| May 1, 3:01 PM EDT | Special Weather Statement | JKL | Elliott | 29 min |
| May 1, 3:16 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 27 min |
| May 1, 3:36 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 24 min |
| May 1, 3:41 PM EDT | Special Weather Statement | JKL | Fleming | 34 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 25 min |
| May 1, 3:55 PM EDT | Special Weather Statement | JKL | Magoffin | 35 min |
| May 1, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| May 1, 4:04 PM EDT | River Flood Warning | JKL | Owsley | 18 hr |
| May 1, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin | 26 min |
| May 1, 4:13 PM EDT | Special Weather Statement | JKL | Rowan | 17 min |
| May 1, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Lee | 30 hr |
| May 1, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 28 min |
| May 1, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 16 min |
| May 1, 5:28 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 32 min |
| May 1, 5:31 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 5:35 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 25 min |
| May 1, 5:40 PM EDT | Special Weather Statement | JKL | Wolfe | 35 min |
| May 1, 5:54 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 36 min |
| May 1, 5:55 PM EDT | Special Weather Statement | JKL | Floyd | 35 min |
| May 1, 5:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 6:06 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 22 more | 6 hr |
| May 1, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 37 min |
| May 1, 6:11 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| May 1, 6:14 PM EDT | Special Weather Statement | JKL | Perry | 31 min |
| May 1, 6:17 PM EDT | Special Weather Statement | JKL | Elliott | 28 min |
| May 1, 6:26 PM EDT | Special Weather Statement | JKL | Floyd | 34 min |
| May 1, 6:28 PM EDT | Special Weather Statement | JKL | Magoffin | 32 min |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:45 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 30 min |
| May 1, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 43 min |
| May 1, 6:57 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 3 hr |
| May 1, 7:03 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin | 27 min |
| May 1, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 1, 7:24 PM EDT | Special Weather Statement | JKL | Martin | 36 min |
| May 1, 7:34 PM EDT | Special Weather Statement | JKL | Knott | 26 min |
| May 1, 7:36 PM EDT | Special Weather Statement | JKL | Wolfe | 24 min |
| May 1, 7:39 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Magoffin, Pike | 6 hr |
| May 1, 7:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Pike | 36 min |
| May 1, 7:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 7:59 PM EDT | Special Weather Statement | JKL | Pike | 31 min |
Nearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.